It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Headaches & Migraines Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 03-21-2013, 01:13 PM   #1
Senior Member
(female)
 
Join Date: Jan 2001
Location: California
Posts: 284
busymommy HB Userbusymommy HB User
Red face Withdrawal from Elvail/Amitriptyline... Chronic Insomnia

I was taking 75 mg. of Elavail/Amitriptyline for 7 years for migraines...75 mg. now seems like a lot after reading a lot of these posts. Anyway, I began to have rapid heartbeat (over 100) the last 6 mos. Cardiologist did all kinds of tests and decided it was the Elavil causing it. I decided to wean off it because I am also taking Topamax and feel after 7 years, maybe things have changed and I can do without the Elavil. Long story short, the Elavil was helping me sleep so well (nice side effect), I now have chronic insomnia without it! It has been two months and sleep is horrible! Cut to two days ago, it was so terrible after sleeping pills, cognitive behavior therapy (a waste), I had to go back on the Elavil! My neuro hasn't ever seen anything like this...so she says. I took 25 mg. the last two nights and feel I am beginning to recover. Now I don't know if the rapid heartbeat is going to return. I just couldn't go without sleep another night! Actually, I would toss and turn and wake and couldn't get back to sleep.

Anyone go through long withdrawal when they had to stop the Elavil? Mine wasn't ending after 2 months! I am going back to the neuro when she gets back from vacation to make her responsible...she put me on this drug 7 years ago. I am also going to (another) sleep expert today who is also on the board for neurology...not a neurologist I think...so I can get a second opinion.

Any thoughts?

 
Reply With Quote
Sponsors Lightbulb
   
Old 03-24-2013, 07:12 AM   #2
Newbie
(female)
 
Join Date: Mar 2013
Posts: 3
socialdsickgirl HB User
Re: Withdrawal from Elvail/Amitriptyline...Chronic Insomnia

Mine didn't last quite that long. It lasted close to a month... then my husband deployed not long after and I was sleepless for a whole different reason haha. I hope that you can find a way to manage the insomnia and wean yourself back off! The Elavil wasn't doing the trick for me, after about 5 years or so, and I had gained close to 50 lbs! For me, I really had to modify my behavior... "proper sleep hygiene" or whatever they called it. It helped a little, but it all went to hell when my husband left. I'm just now getting used to things again. Good luck with it!

 
Reply With Quote
Old 03-24-2013, 10:41 AM   #3
Senior Member
(female)
 
Join Date: Jan 2001
Location: California
Posts: 284
busymommy HB Userbusymommy HB User
Re: Withdrawal from Elvail/Amitriptyline...Chronic Insomnia

Thanks, SocialD. The more people I talk to, the more I find have sleep problems! I saw another "sleep specialist," and we decided to remain on the 25 mg. of Elavil because I have been taking my pulse on this dose and it didn't ever become "high." It remains in the 80's. If only my neuro would have been more direct and said go back to 25 mg. and take your pulse for a few days, mark it down, and see if it gets high. She was never firm enough so I thought it would stay high on any amount and kept off it...bad mistake. It helps me sleep, so I am remaining on 25 mg. until further notice.

 
Reply With Quote
Old 04-27-2013, 07:54 AM   #4
Newbie
(female)
 
Join Date: Apr 2013
Location: Kansas City, MO
Posts: 2
kayha HB User
Re: Withdrawal from Elvail/Amitriptyline...Chronic Insomnia

I was on Evavil for a few months (and Pamelor, which is a similar drug), and it actually made me sleep TOO much... This was one of the first drugs (besides topamax and a couple of others) that I tried for my migraines. At the time, I was being seen by the headache center at Thomas Jefferson, which is suppose to be the best of the best. I beg to differ, but anyway, I was quite young then, probably 18 or 19, and my Mom too me to my follow up and said, "You have to take her off of this medication, she's a zombie, she doesn't get out of bed, and this is worse than the pain that she's been in, you've actually made her worse! It doesn't help her pain AND she's a zombie!" And because the first fix that they threw at me didn't help a bit, Thomas Jefferson wiped their hands at me, telling me they couldn't help me, so that I didn't confuse their precious statistics. What a joke that place was.

For the record, every person that I've talked to that went to Thomas Jefferson and wasn't helped by the first treatment they offered, was asked to leave, and when I explained this to my PCP, she said she and a couple of the other doctors in her practice had come across the same thing, if they can help you the first time (even if it's a just a small amount) they are great, if their treatment doesn't work for you, they want to wash their hands of you!

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tingles (31), tUrRrRa (26), sjb (8), Paddy55 (6), grad1000 (5), jverive (4), ladybud (4), 92261 (4), jonnstar (4), AuntNanc (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:49 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!